MAUDE Adverse Event Report: ANGIODYNAMICS, INC MINI STICK MAX; MINI STICK MAX COAXIAL MICROINTRODUCER KIT

ANGIODYNAMICS, INC MINI STICK MAX; MINI STICK MAX COAXIAL MICROINTRODUCER KIT
Catalog Number 45751
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has not been returned to the manufacturer for evaluation.An investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
A vascular or technician reported an issue with a mini stick max 4f x 10 cm stiff.018 ss/ss echo 2.75" pg.During a tavr procedure, a piece of the micropuncture sheath/introducer broke off into the patient's femoral vein.It was reported that the fragment was deemed " too high risk to remove;" therefore, the decision to leave in situ was made.At this time, the device remains with the hospital's risk management team.The patient has not experienced any adverse effects or harm as a result of this incident.
 
Additional Manufacturer Narrative
The customer's reported complaint description of the sheath tubing detached inside patient cannot be confirmed.No sheath complaint sample was returned for evaluation.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.Device history record (dhr) review of the packaging/introducer lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Potential root cause for this type of failure mode is tubing being nicked by sharp object (e.G.Scalpel) and then pulled to failure resulting in distal end of tubing migrating into the vasculature.(b)(4) was sent to sheath/dilator supplier/manufacturer, medron medical, for awareness and dhr review of supplier lot numbers.Medron confirmed no internal non-conformance reports were found regarding batch in question.This event cannot be confirmed to be a manufacturing issue.Labeling review: direction for use (dfu, 16600601-01) is provided with this mini stick device.The failure mode of device fracture and embolization is cautioned as potential adverse event.No sample was returned for evaluation so it cannot be determined if device was used in a manner inconsistent with labeling.Intended use/ indications for use: the coaxial microintroducer kit is used for the percutaneous introduction of a guidewire into the vascular system.Adverse events: guidewire shearing, fracture or embolization.Operational instructions: 1.Prior to insertion, flush all components with saline or heparinized/saline.2.Gain percutaneous access with the 21 g (0.9 mm) vascular introducer needle.3.Advance the 0.018 inch (0.46 mm) guidewire through the needle.Caution: the guidewire should not be withdrawn through the introducer needle.If the guidewire must be withdrawn while still inside the needle, simultaneously remove both the needle and the wire as a unit to prevent the needle from damaging the guidewire.4.Withdraw the introducer needle, leaving the 0.018 inch (0.46 mm) guidewire in place.5.Advance the coaxial assembly over the 0.018 inch (0.46 mm) guidewire.6.Simultaneously remove the dilator and 0.018 inch (0.46 mm) guidewire, while holding the sheath portion of the assembly in place.7.Advance a 0.035 inch (0.89 mm) or 0.038 inch (0.97 mm) guidewire into the sheath.8.Remove the sheath, leaving the 0.035 inch (0.89 mm) or 0.038 inch (0.97 mm) wire.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
MINI STICK MAX
Common Device Name
MINI STICK MAX COAXIAL MICROINTRODUCER KIT
Manufacturer (Section D)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS, INC
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key18939417
Report Number1317056-2024-00051
Device Sequence Number12505412
Product Code DRE
UDI-Device IdentifierH965457510
UDI-PublicH965457510
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K132713
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number45751
Device Lot Number5809104
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2024
Supplement Date Received by Manufacturer04/21/2023
Initial Report FDA Received Date03/20/2024
Supplement Report FDA Received Date04/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/03/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age82 YR
Patient SexMale
Patient Weight171 KG